Hail, Lee
- When
- May 16, 3:10 PM EST
- Where
- Lee County, 4.43 mi N of Rosser
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.614, -79.099
Strong to severe thunderstorms developed along a stalled surface front. A cell merger resulted in a strong wet microburst that resulted in extensive damage at a mobile home park in Hoke County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
Strong to severe thunderstorms developed along a stalled surface front. A cell merger resulted in a strong wet microburst that resulted in extensive damage at a mobile home park in Hoke County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at May 16, 2:04 PM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 304 PM EDT SUN MAY 16 2010 .SYNOPSIS... NUMEROUS TO WIDESPREAD SHOWERS AND STORMS WILL PERSIST OVER THE AREA TODAY THROUGH MONDAY AS A FRONT REMAINS STALLED ACROSS NORTH CAROLINA. DRIER AIR WILL GRADUALLY WORK INTO THE REGION FROM THE NORTHWEST TOWARD MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 200 PM SUNDAY... THIS AFTERNOON/EARLY EVENING: COMPLICATED SURFACE PATTERN SETTING UP ACROSS THE FORECAST AREA THIS MORNING. OBSERVED DEWPOINT READING AND MSAS DERIVED LI FIELDS CONTINUE TO SUGGEST THE TRUE AIR DENSITY CHANGE REMAINS NORTH OF THE BORDER...ACROSS CENTRAL/SOUTHERN VIRGINIA. HOWEVER ALL THE ACTIVITY(CONVECTION/CLOUDS)IS OCCURRING ALONG THE REMNANT OUTFLOW BOUNDARY FROM THIS PAST MORNING'S CONVECTION THAT SKIRTED ACROSS THE NORTHERN TIER...LEAVING BEHIND A NORTHERLY WIND SHIFT AND SCATTERED TO BROKEN IFR AND MVFR CEILINGS. TEMPERATURES UNDERNEATH THIS LOW CLOUD COVER AND ACROSS THE NORTHERN PIEDMONT AND COASTAL PLAINS ARE STRUGGLING TO REACH 70 IN SOME SPOTS. MEANWHILE...SOUTH OF THE CONVECTIVE OUTFLOW INDUCED PRE-FRONTAL TROUGH...STRONG HEATING AS ALLOWED TEMPERATURES TO WARM INTO THE UPPER 80S. MODELS FOR THE MOST PART ARE IN GOOD AGREEMENT WITH KEEPING THE ACTUAL COLD FRONT ALONG THE NC/VA BORDER...AND THIS MAKES SENSE CONSIDERING THE LACK OF PUSH FROM THE HIGH TO THE NORTH WITH THE FORMIDABLE 1022MB HIGH NEAR THE CAROLINA COAST SLOW TO PULL OUT TO SEA. INSTEAD IT LOOKS LIKE AFTERNOON HEATING WILL TRIGGER CONVECTION FOCUSED ALONG A THERMAL MOISTURE BOUNDARY(TMB) THAT WILL SET UP ALONG THE SOUTHERN FRINGES OF THE LOW-LEVEL CLOUD...WHICH IS ROUGHLY SOUTH OF US HWY 64...MAXIMIZED ALONG THE INSTABILITY AXIS OF 1000 TO 2000 J/KG OF MLCAPE. THE THREAT FOR SEVERE WEATHER SHOULD BE CURTAILED BY WEAKENING MID-LEVEL LAPSE RATES (5.5C/KM) AS THE INFLUX OF DEEPER MOISTURE SURGES NORTHWARD WITH LIFTING WAVE...WITH PWATS INCREASING TO AROUND 1.7". DEEP LAYER SHEAR IS MARGINAL AS WELL WITH WITH ONLY 20 TO 30 KTS EXPECTED...FAVORING A MULTICELLULAR MODE OF CONVECTION WITH HAIL AND WIND THE MAIN SEVERE THREAT. TONIGHT: LOOKS LIKE WE WILL FINALLY SET THE TABLE FOR A WIDESPREAD RAIN FALL EVENT. AS UPPER/MID LEVEL TROUGH OVER THE CENTRAL US PROGRESSES EAST...WE WILL SEE AN INCREASE IN LARGE SCALE CYCLONIC FLOW WITH ACCOMPANYING MINOR 30 METER H5 FALLS ALOFT. HOWEVER A PAIR OF CONVECTIVELY INDUCED MID-LEVEL DISTURBANCES/PERTURBATIONS: ONE OVER CENTRAL TN WITH THE OTHER OVER EASTERN MS WILL RESULT IN INCREASING UPPER SUPPORT WITH AN ACCELERATION IN LOWER AND MID LEVEL FLOW. DEEP LAYER SHEAR IS FORECAST TO INCREASE TO 35-40 KTS WITH MODELS SUGGESTING THE POTENTIAL TO SEE MARGINAL INSTABILITY PERSISTING OVERNIGHT OF 250-500 JOULES. THE STRENGTHENING SHEAR LIFTING ALONG AND ATOP THE STALLED SFC FRONT AND NORTHEASTERLY WIND NEAR THE SURFACE COULD SUPPORT AN ISOLATED THREAT OF SUPERCELLS WITH THE GFS AND NAM INDICATING 200 TO 300 MS OF 0-3KM HELICITY ACROSS THE NORTHERN AND CENTRAL PIEDMONT BETWEEN 06 TO 12Z MONDAY. WE WILL HAVE TO BE ON THE LOOK OUT FOR LOCALIZED BACKING OF WINDS ALONG AND AHEAD OF ANY MESO-LOW THAT DEVELOPS ALONG THE STALLED FRONT...AS IT COULD CERTAINLY TIGHTEN A CIRCULATION AND PRODUCE AN ISOLATED TORNADO...PROVIDING THERE IS SUFFICIENT INSTABILITY. I BELIEVE THIS WARRANTS A MENTION OF MENTION OF ISOLATED NIGHTTIME TORNADOES POSSIBLE IN THE HAZARDOUS WEATHER OUTLOOK TO GO ALONG ALONG WITH THE THREAT FOR HEAVY RAIN AS THE WESTERN PIEDMONT COULD SEE TRAINING CELLS OVERNIGHT WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. LOWS 62-68. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 215 PM SUNDAY... MONDAY (OVERVIEW AND PRECIPITATION CHANCES): DIFFICULT FORECAST CONTINUES. THE UPPER LOW CURRENTLY CENTERED IN WESTERN NEBRASKA WILL MOVE EAST ACROSS THE MID MS RIVER VALLEY TONIGHT...AND INTO THE WESTERN OH VALLEY BY 00Z TUE. 1010-1012 MB LOW PRESSURE WILL BE ASSOC/W THE UPPER LOW IN THE EASTERN TN/OH VALLEY. BOTH THE 12Z GFS/NAM SHOW A MILLER-B TYPE PATTERN...WITH A PARENT LOW OVER THE OH VALLEY...A HYBRID CAD WEDGE OVER THE TYPICAL AREA (CENTRAL/WESTERN VA INTO THE N/WEST NC PIEDMONT)...AND A SECONDARY LOW PERHAPS DEVELOPING ALONG THE WEDGE FRONT DURING THE DAY IN NC. THE GFS/NAM CONTINUE TO DISAGREE ON THE EXACT POSITION OF THE FRONT ON MON. THE NAM HAS THE FRONT SAGGING SOUTHWARD THROUGH THE WESTERN PIEDMONT TO CHARLOTTE...EXTENDING NORTHEAST TOWARD THE TRIANGLE AND ESE TOWARD HATTERAS BY 00Z TUE...WHILE THE GFS SHOWS THE WEDGE FRONT SAGGING WELL SOUTH THROUGH ALMOST ALL OR ALL OF CENTRAL NC BY 00Z TUE. THE GFS SHOWS MSLP VALUES ~5 MB LOWER THAN THE NAM OVER NORTHEAST NC BY 00Z TUE...IN ASSOC/W A WEAK LOW IN THAT LOCATION...RESULTING IN ENHANCED NORTHEAST FLOW OVER VA...WHICH IS PROBABLY WHY THE GFS SAGS THE WEDGE FRONT MUCH FURTHER SOUTH THAN THE NAM. AS A RESULT OF THESE MODEL DIFFERENCES...THE TEMPERATURE FORECAST WILL REMAIN QUITE CHALLENGING FOR MON...IN ADDITION TO THE LOCATION/TIMING AND AMOUNT OF PRECIPITATION. WILL TREND TOWARD THE NAM SOLUTION...SINCE THE 00Z ECMWF AND CANADIAN AGREE WELL WITH THE MSLP PATTERN AND WEDGE FRONT PLACEMENT...WHILE THE GFS APPEARS TO BE AN OUTLIER. W/REGARD TO LIFT...UPPER LEVEL FORCING WILL BE RATHER MARGINAL WITH NO MORE THAN 20-30 METER H5 HEIGHT FALLS...LITTLE OR NO FORCING FROM THE JET...AND NO SIGNIFICANT OR DISCERNIBLE SHORTWAVE ACTIVITY (DYNAMIC TROPOPAUSE ANALYSIS SHOWS THE BEST UPPER FORCING WILL BE IN THE OH VALLEY). HOWEVER...GIVEN AN EXTREMELY MOIST AIRMASS IN PLACE (PWAT VALUES 1.75-2.00" OR ABOUT 200% OF NORMAL FOR THIS TIME OF YEAR)...THERE WILL BE MORE THAN ADEQUATE LOWER LEVEL FORCING FOR WIDESPREAD SHOWERS AND THUNDERSTORMS. ALL MODEL GUIDANCE CONTINUES TO SHOW A FAIR AMOUNT OF QPF ACROSS ALL OF CENTRAL NC...AND AS SUCH...WILL CONTINUE TO INDICATE CATEGORICAL (90%) POPS. TEMPERATURES: HIGH TEMPS ARE VERY DIFFICULT TO ASCERTAIN GIVEN THAT THEY WILL DEPEND ON THE EXACT LOCATION OF THE FRONT MONDAY...NOT TO MENTION CLOUD COVER AND SHOWERS/STORMS. WILL LEAVE THE PREVIOUS FORECAST INTACT...WHICH IS IN-LINE WITH THE NAM'S PLACEMENT OF THE WEDGE FRONT...SHOWING HIGHS RANGING FROM THE MID 60S IN THE N/NW PIEDMONT ON THE COOL SIDE OF THE FRONT...WITH HIGHS IN THE UPPER 70S TO LOWER 80S ON THE WARM SIDE IN THE SOUTHWEST PIEDMONT...SANDHILLS...AND SOUTHEAST COASTAL PLAIN. IT SHOULD BE NOTED THERE IS A SIGNIFICANT BUST-POTENTIAL W/REGARD TO HIGHS...BY AS MUCH AS 10F...DEPENDING ON THE EXACT LOCATION OF THE FRONT. SEVERE THREAT: W/REGARD TO THE SEVERE THREAT...THE STORM PREDICTION CENTER HAS CENTRAL NC IN A 'SLIGHT RISK' ON MONDAY. GIVEN A FAIRLY PRONOUNCED WEDGE FRONT (WITH ASSOC BACKED LOW LEVEL FLOW/ENHANCED HELICITY) PROGGED OVER PORTIONS OF CENTRAL NC DURING PEAK HEATING...REASONABLY STRONG LOW LEVEL FLOW (~25-30 KT AT H85)...0-6KM BULK SHEAR VALUES ~35 KT (PERHAPS HIGHER IN NORTH/NW PORTIONS OF THE AREA) AND COPIOUS MOISTURE/LOW LCL'S...CANNOT RULE OUT A THREAT FOR A FEW ROTATING STORMS AND ISOLD TORNADOES MON AFT/EVE...PRIMARILY IN VICINITY OF THE WEDGE FRONT. THE PRIMARY LIMITING FACTORS FOR A SEVERE THREAT APPEAR TO BE PERVASIVE CLOUD COVER AND WEAK MOIST-ADIABATIC MID-LEVEL LAPSE RATES WHICH WILL BOTH SERVE TO LIMIT INSTABILITY...IN ADDITION TO WEAK UPPER LEVEL FORCING. LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE...PRIMARILY IN URBAN AREAS IN VICINITY OF THE FRONT. MONDAY NIGHT: THE WEDGE FRONT IS EXPECTED TO SAG FURTHER SOUTH/SE ACROSS THE AREA MON NIGHT AS A WEAK LOW PRESSURE WAVE MOVES ALONG THE BOUNDARY INTO EASTERN NC AND/OR SOUTHEAST VA. BEST PRECIP CHANCES WILL BE IN EAST/SE PORTIONS OF THE AREA ALONG/AHEAD OF THE WEDGE FRONT...WHERE CATEGORICAL (80%) POPS WILL BE FORECAST. PRECIP CHANCES WILL DECREASE OVERNIGHT IN THE WEST/NW...AND LOW LIKELY (60%) WILL BE FORECAST IN THAT AREA...ALTHOUGH CHANCES MAY DROP MARKEDLY AFTER MIDNIGHT...WITH PERHAPS ONLY SPRINKLES OR VERY LIGHT RAIN AT TIMES BEHIND THE BOUNDARY IN THE WEDGE AIRMASS. LOW TEMPS WILL DEPEND PRIMARILY ON THE EXACT LOCATION OF THE FRONT MON NIGHT. WILL SHOW LOWS RANGING FROM THE MID/UPPER 50S N/NW TO LOWER/MID 60S SE. TUESDAY AND TUESDAY NIGHT: THE H5 LOW IN THE OH VALLEY WILL CONTINUE TO MEANDER SLOWLY EASTWARD TOWARD SOUTHWEST PA ON TUE...AND WEAK (ALBEIT STRONGER THAN TODAY/MON) H5 HEIGHT FALLS (30-40 METERS) ARE EXPECTED DURING THE DAY. IT REMAINS RATHER DIFFICULT TO ASCERTAIN THE LOCATION OF THE FRONT ON TUE. THE GFS LIFTS THE FRONT BACK NORTH THROUGH ALL OF CENTRAL NC IN ASSOC/W A WEAK WAVE OF LOW PRESSURE...HOWEVER...THE NAM ONLY LIFTS THE FRONT BACK NORTH INTO SOUTHERN PORTIONS OF THE AREA...WITH MOST LOCATIONS NORTH OF HWY 64 SOCKED IN WITH BROKEN/OVERCAST LOW STRATUS. AS A RESULT...THE HIGH TEMP FCST ON TUE IS PARTICULARLY PROBLEMATIC. AT THIS TIME WILL FCST HIGHS RANGING FROM THE UPPER 60S N/NW PIEDMONT TO LOWER 80S SANDHILLS AND SE COASTAL PLAIN. HIGHS COULD BUST AGAIN BY AS MUCH AS 10F...DEPENDING ON THE LOCATION OF THE FRONT. PRECIP CHANCES ON TUE LOOK MARGINAL... WITH FORCING IN THE FORM OF WEAK ISENTROPIC LIFT AND CONTINUED WEAK HEIGHT FALLS. ALL OF THE 12Z MODEL GUIDANCE GENERATES PRECIP ACROSS CENTRAL NC...BUT ONLY A FEW HUNDREDTHS OF AN INCH. WILL INDICATE A 50% CHANCE OF LIGHT SHOWERS OR SPRINKLES...WITH A CHANCE OF THUNDER SOUTH OF HWY 64. FOR TUE NIGHT...WILL CONTINUE A LOW CHANCE (30%) OF SHOWERS OR SPRINKLES IN ASSOC/W CONTINUED WEAK ISENTROPIC LIFT AND WEAK H5 HEIGHT FALLS...WITH THE WEDGE BOUNDARY SAGGING SOUTHEAST OF CENTRAL NC BY 12Z WED. EXPECT CONTINUED MOSTLY CLOUDY SKIES...WITH LOWS RANGING FROM THE MID 50S N/NW TO NEAR 60F S/SE. -VINCENT && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 300 PM SUNDAY... THE H5 LOW IN VICINITY OF THE NORTHERN MID-ATLANTIC AND SOUTHERN NEW ENGLAND WED MORNING IS PROGGED TO LIFT NORTHEAST INTO NORTHERN NEW ENGLAND BY WED NIGHT...AND OFFSHORE IN THE ATLANTIC BY THU MORNING. A SHORTWAVE RIDGE IS PROGGED TO BUILD INTO THE CAROLINAS THU/THU NIGHT...IN ADVANCE OF ANOTHER UPPER LOW PROGGED TO MOVE EAST THROUGH THE MID-MS RIVER VALLEY INTO THE OH VALLEY ON FRI/FRI NIGHT. DO NOT EXPECT PRECIP CHANCES ON WED/THU...GIVEN A SUBSIDENCE INVERSION AND LITTLE TO NO INSTABILITY OR FORCING. EXPECT LOW PRECIP CHANCES (SLIGHT CHANCE) TO BEGIN AGAIN ON FRIDAY AS THE SUBSIDENCE INVERSION ERODES AND DIURNAL INSTABILITY RETURNS TO THE AREA...WITH CHANCES FURTHER INCREASING FRI NIGHT INTO SAT/SUN AS THE H5 LOW AND ASSOC TROUGH/CYCLONIC FLOW ALOFT MOVES SLOWLY EAST ACROSS THE MID-ATLANTIC AND CAROLINAS. GIVEN UNCERTAINTY AT THIS RANGE...WILL KEEP POPS AT SLIGHT CHANCE (20%)...HOWEVER...IF CURRENT TRENDS CONTINUE WITH THE TRACK OF THE H5 LOW LATE WEEK INTO NEXT WEEKEND...POPS WILL NEED TO BE INCREASED INTO THE SOLID CHANCE RANGE. EXPECT TEMPS GENERALLY NEAR NORMAL THROUGH THE EXTENDED PERIOD. -VINCENT && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... AS OF 200 PM SUNDAY... SFC FRONT WILL STALL OVER CENTRAL NC. THIS BOUNDARY WILL SERVE AS A FOCAL POINT OF THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THE EVENING HOURS. THE SCATTERED CONVECTION MAY PERSIST WELL INTO THE NIGHT AS AN UPPER LEVEL DISTURBANCE ALONG WITH INCREASING SWLY FLOW SPREADS ACROSS THE AREA. CEILINGS COULD BRIEFLY LOWER TO IFR TO MVFR WITH ANY STORM... BUT WIDESPREAD ADVERSE AVIATION CONDITIONS ARE EXPECTED TO DEVELOP LATE THIS EVENING/OVERNIGHT WITH CEILINGS LOWERING TO LIFR/IFR ACROSS THE NORTH ON THE COOL SIDE OF THE FRONT...TO TO IFR/MVFR ACROSS THE SOUTH. THERE IS ALSO A THREAT OF LLWS ALONG AND NORTH OF THE FRONT AT KGSO/KINT/KRDU AND KRWI AS SOUTHWESTERLY WINDS AOA 2KFT INCREASE TO 30 TO 35 KTS. THE MVFR/IFR CEILINGS ARE EXPECTED TO PERSIST INTO MONDAY AS THE AIRMASS BECOMES DEEPLY SATURATED WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED MONDAY INTO MONDAY NIGHT. THE UNSETTLED WEATHER PATTERN MAY PERSIST INTO TUESDAY. ON WEDNESDAY...THE AIRMASS IS PROJECTED TO BE BECOME MORE STABLE AND SLIGHTLY DRIER WITH A RETURN TO VFR CONDITIONS ANTICIPATED LATE WEDNESDAY INTO THURSDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...CBL SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...CBL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1208 PM EDT SUN MAY 16 2010 NCZ007>011-021>028-038>043-073>078-083>086-088-089-171615- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1208 PM EDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY OVER CENTRAL NORTH CAROLINA... STARTING IN THE PIEDMONT TOWARD MIDDAY AND SPREADING EAST INTO THE COASTAL PLAIN AND SANDHILLS BY MID AFTERNOON. A FEW STORMS MAY BECOME STRONG TO SEVERE... PRODUCING QUARTER SIZE HAIL AND DAMAGING WIND GUSTS OVER 60 MPH. THE RISK OF SEVERE STORMS WILL BE GREATEST ALONG AND SOUTH OF HIGHWAY 64... AND MAINLY BETWEEN THE HOURS OF 2 PM AND 10 PM. VERY FREQUENT TO CONTINUOUS LIGHTNING IS ALSO POSSIBLE. WE SHOULD SEE A BRIEF BREAK FROM THE STORMS DURING THE LATE EVENING. THEN LATER TONIGHT... AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD SHOWERS AND STORMS BACK INTO THE PIEDMONT FROM THE WEST. VERY HEAVY RAIN WILL BE THE MAIN THREAT WITH THESE SHOWERS AND STORMS. IF ENOUGH INSTABILITY EXISTS...THERE WILL ALSO BE A THREAT FOR ISOLATED TORNADOES OVERNIGHT. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. IF STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIDESPREAD SHOWERS AND STORMS ARE EXPECTED AGAIN ON MONDAY. ISOLATED EMBEDDED STORMS MAY BECOME STRONG TO SEVERE... PRODUCING DAMAGING WIND GUSTS OVER 60 MPH... AND POTENTIALLY AN ISOLATED TORNADO OR TWO. ALSO... THESE SHOWERS AND STORMS WILL CONTAIN VERY HEAVY RAIN AND MAY MOVE REPEATEDLY OVER THE SAME AREA... LEADING TO HIGH RAINFALL TOTALS OF ONE TO THREE INCHES THROUGH MONDAY. THIS MAY PRODUCE FLOODING IN LOW LYING AND URBAN AREAS AS WELL AS RAPID RISES ON CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 AM EDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND DMG 1 WSW ARCADIA 35.95N 80.31W
05/15/2010 DAVIDSON NC LAW ENFORCEMENT
DAVIDSON COUNTY 911 RECEIVED REPORT OF 3 UTILITY POLES
DOWN AT 7740 N NC HWY 150 DUE TO TSTM WND DAMAGE.
&&
TDHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 201 PM EDT SUN MAY 16 2010 NCZ075-077-086-088-161830- CUMBERLAND-HARNETT-HOKE-MOORE- 201 PM EDT SUN MAY 16 2010 ...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN MOORE...WESTERN HARNETT...NORTHERN CUMBERLAND AND NORTHERN HOKE COUNTIES THROUGH 230 PM EDT... AT 159 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VASS...OR ABOUT 6 MILES EAST OF SOUTHERN PINES...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...POPE AFB. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. 30 TO 40 MPH WINDS ARE CAPABLE OF KNOCKING DOWN TREES LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3518 7940 3531 7937 3531 7891 3507 7898 TIME...MOT...LOC 1759Z 278DEG 15KT 3520 7927 VINCENT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT SUN MAY 16 2010
NCZ089-162000-
SAMPSON-
330 PM EDT SUN MAY 16 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 400
PM EDT...
AT 328 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF HARRELLS...OR ABOUT 12 MILES SOUTH OF CLINTON...MOVING
EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AREAS ALONG HIGHWAY
421 BETWEEN HARRELLS AND CLINTON IN SOUTHERN SAMPSON COUNTY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
30 TO 40 MPH WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3473 7814 3472 7816 3474 7840 3492 7840
3494 7814 3489 7814 3474 7819 3472 7811
TIME...MOT...LOC 1928Z 269DEG 11KT 3483 7829
VINCENTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT SUN MAY 16 2010
NCZ088-162015-
CUMBERLAND-
338 PM EDT SUN MAY 16 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
415 PM EDT...
AT 338 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CEDAR CREEK...OR ABOUT 10 MILES SOUTHEAST OF FAYETTEVILLE...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL SOUTHEASTERN
CUMBERLAND COUNTY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3484 7875 3494 7887 3508 7873 3506 7866
3498 7863 3491 7854 3485 7850 3484 7852
TIME...MOT...LOC 1938Z 310DEG 19KT 3495 7871
23SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 400 PM EDT SUN MAY 16 2010 NCZ040-041-076-077-162045- CHATHAM-HARNETT-LEE-WAKE- 400 PM EDT SUN MAY 16 2010 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHWEST WAKE...SOUTHEAST CHATHAM...LEE AND NORTHWEST HARNETT COUNTIES THROUGH 445 PM EDT... AT 400 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SANFORD...MOVING EAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BROADWAY...SEMINOLE. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. && LAT...LON 3568 7897 3546 7883 3539 7921 3556 7928 TIME...MOT...LOC 2000Z 249DEG 9KT 3551 7914 WSS
The Raleigh/Durham radar (KRAX), 55 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
A tree fell onto a mobile home on Old Sanford Road causing significant damage.
A roof of a livestock feed store was blown off by thunderstorm winds.
There were three to four reports of downed trees and trees down on power-lines.
Microburst wind damage was observed as far south as Johnson Mill Road and Adcox|Road, just south of Highway 401 and as far north as Plank Road near the Fort Bragg|Military Reservation. The most significant structural damage occurred in the Willow|Trace Mobile Home Park where 44 mobile home out of 50 suffered damage. Four mobile homes were destroyed. A dozen of automobiles within the mobile home park sustained damage from fallen trees and debris. Quarter size hail was also reported to have also caused damage to the homes. One person was known to have been transported to the hospital with a possible back injury and chest pains.
Outside of Willow Trace Mobile Home Park, 2 trees fell through 2 different apartment|units in the Midway apartment complex. A tree struck a home on Brock Road and|another tree fell through a modular unit on Dunvegan Road. Along Brock Road there|were three houses with mostly roof and shingle damage.
Wind driven quarter size hail punched homes in the siding of several mobile homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2010Every state in 2010This day in weather historyWarnings in North Carolina, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234769, 234756, 234757, 234772, 234766, 234770.